MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036182450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a peripheral vascular surgery was performed in a patient with splenic varicose vein in a brto case.During the procedure when the subject coil was advanced through the microcatheter, considerable resistance was felt and could not be advanced.An attempt was made to deliver subject coil by changing the position of the microcatheter, still the subject coil could not be delivered to the target lesion.The operator decided to retrieve the subject coil.When the subject coil delivery wire was retracted from the microcatheter, the subject coil prematurely detached into the lumen of the microcatheter.Unsuccessful attempt was made to push the prematurely detached subject coil out of the microcatheter using a guide wire.The subject along with the microcatheter were retrieved out of the patients anatomy.In the physicians opinion the patient had a very tortuous vascular anatomy and the subject coil was inserted with considerable resistance and was pulled in and out, this caused the prematurely detachment of the subject coil.The subject coil was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date: added.H4 manufacturing date: added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu; however the patients anatomy was very meandering and continuous flush was not set and maintained throughout the procedure.Per the dfu: "in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between a) the femoral sheath and guiding catheter, b) the 2-tip microcatheter and guiding catheters, and c) the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to user error.Therefore, an assignable cause of user error will be assigned to the as reported main coil prematurely detached during use' and 'coil in catheter friction' for this complaint.

Brand Name
TARGET XXL 360 24MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14726713
Report Number3008881809-2022-00294
Device Sequence Number5799977
Product Code HCG
UDI-Device Identifier07613327128376
UDI-Public07613327128376
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberM0036182450
Device Catalogue NumberM0036182450
Device Lot Number23438744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN); MICROCATHETER (UNKNOWN)
Patient SexUnknown